Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 21, 2021, 2:12 PM EDT for Palm Beach County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 2:12 PM EDT (18:12 UTC)
- Expired
- Jul 21, 2021, 3:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2741 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554 WWUS82 KMFL 211812 SPSMFL Special Weather Statement National Weather Service Miami FL 212 PM EDT Wed Jul 21 2021 FLZ067-068-168-211915- Coastal Palm Beach County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 212 PM EDT Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY UNTIL 315 PM EDT... * At 211 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Juno Ridge to near Loxahatchee Groves to Loxahatchee NWR. These storms were nearly stationary. * Winds in excess of 45 mph and funnel clouds possible with these storms. * Locations impacted include... West Palm Beach, Boynton Beach, Delray Beach, Wellington, Palm Beach Gardens, Lake Worth, Riviera Beach, Palm Beach, Juno Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs, North Palm Beach, Lantana, Lake Park, Atlantis, Haverhill, Cloud Lake and Palm Beach International Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2686 7999 2646 8005 2648 8046 2690 8022 TIME...MOT...LOC 1811Z 329DEG 2KT 2686 8011 2668 8026 2652 8031 $$ BAXTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 1:25 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 21, 1:25 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Miami FL 125 PM EDT Wed Jul 21 2021 .AVIATION(18Z TAFS)... VCTS this afternoon may bring periods of MVFR/IFR with thunderstorms along the sea breeze. TEMPOS will be added with amendments as confidence and timing of impacts increase. Outside of thunderstorm activity, VFR should continue to prevail. SE winds today, except for KAPF with the Gulf breeze this afternoon. Light and variable winds overnight and tomorrow morning. Showers and storms will be possible late in the period. && .PREV DISCUSSION... (Issued 915 AM EDT Wed Jul 21 2021) UPDATE... Isolated to scattered showers over the Atlantic and Gulf waters this morning. A few of these showers may brush over the east coast the rest of the morning. Plenty of moisture across the area with the 12Z MFL sounding having a precipitable water value of 1.8 inches. Convection will develop along the seabreezes this afternoon and move towards northern portions of the area, the Lake Okeechobee region and east coast. Additional development will be along outflow boundaries and sea breeze interactions. The main impacts will be lightning, locally heavy rainfall and gusty winds. Locally heavy rainfall with slow storm motion and repeated rounds of storms may lead to flooding concerns for localized areas. The 12Z MFl sounding showed a slow mean wind in the sfc-6km layer around 5 knots. Flooding concerns will be increased in areas that also saw heavy rainfall yesterday, if these same areas see heavy downpours again today. PREV DISCUSSION... (Issued 317 AM EDT Wed Jul 21 2021) SHORT TERM... Through Thursday... Models depict a semi-stationary frontal boundary draped across the SE CONUS, as its parent mid level trough lingers across much of the Atlantic states. Meanwhile, the western edge of a high pressure system centered over the west Atlantic continues to weaken and erode over SoFlo, which keeps mainly S/SE flow in place today. This synoptic scenario will keep ongoing deep layer advection across the area today, which will in turn support more showers and thunderstorms. The overall wind speeds are expected to remain light, which will again allow for sea breezes to become focal point for deep convection. 00Z MIA sounding data shows PWATs of 1.82 inches, while model soundings suggest up to 2 inches for this afternoon. Thus, another round of scattered to numerous showers and storms is anticipated for today, and again favoring the eastern half of SoFlo. Potential hazards include lightning, heavy downpours and gusty winds. Cell motion will likely be slow as steering currents remain generally light. This will favor having multiple rounds of showers over the same locations, further exacerbating the potential for localized flooding. Also, as the first round of thunderstorms dissipate, outflow boundaries may spark additional storms later in the afternoon. Similar scenario on Thursday, but with deep layer steering flow decreasing and overall moisture advection becoming less prominent. Sfc winds will become light and variable at times, which will again allow for afternoon sea breezes to be the main drivers of deep convection. Highest chances of storms shift towards interior and the Lake region during the afternoon hours as sea breezes push inland, but with mainly scattered coverage. LONG TERM... Thursday Night through Tuesday... As a middle to upper level trough digs southwards across the eastern United States during the day on Friday, a weak surface boundary will slowly move southwards across the northern portions of the Florida Peninsula. A deep envelope of moisture will advect southwards with this feature and begin to work into the region during the day on Friday. The western periphery of the Bermuda High will begin to gradually erode in response to the mid to upper level trough digging southwards across the eastern CONUS, which will begin to turn the prevailing flow across the CWA from easterly to southwesterly/westerly during the day on Friday. An increase of moisture in the boundary layer with forecast precipitable water values above 2.0 inches coupled with southwesterly/westerly flow will set the stage for scattered to numerous showers and thunderstorms across the inland and East coast areas of South Florida on Friday. Flow will continue to remain light throughout the vertical column, which will result in slow nearly stationary storm motion. With the lack of winds aloft, convection will be multicellular and pulse-like in nature as convective columns become established in conducive conditions before collapsing and initiating new convection along outflow boundaries. With the relatively slow storm motion, coupled with the potential of multiple rounds of heavy rainfall over a short period of time, localized flooding remains a concern during the day on Friday, especially over areas that remain saturated due to previous rounds of heavy rainfall over the last several days. With the southwesterly flow and potential mesoscale interactions between the northeastward/eastward propagating storms and the Atlantic sea-breeze, there is the potential for a few strong storms across the area during the day on Friday. Strong wind gusts, frequent lightning, and heavy rainfall are the primary hazards with the strongest thunderstorm activity. With the loss of diurnal heating after sunset, showers and thunderstorm should gradually start to wane and dissipate during the evening hours. With the continued prorogation of the surface boundary southwards across the Florida Peninsula, deep moisture will continue to be advected into the region during the day on Saturday and Sunday. Forecast precipitable water values look to reach as high as 2.5 inches this weekend, which will act to fuel numerous showers and thunderstorms across South Florida during the afternoon hours in line with peak diurnal heating. Southwesterly to westerly flow across the region will focus the greatest coverage of showers and thunderstorms across the interior and East coast areas of South Florida. As mentioned in the previous AFD, both the European and the GFS models both show the weak surface boundary stalling just to the north of the CWA across the central portion of the Florida Peninsula. As of the 2am Tropical Weather Outlook, the National Hurricane Center is now monitoring the formation of a non-tropical low pressure system along the weak surface boundary just offshore of the southeastern CONUS over the next five days. The National Hurricane Center gives this non-tropical low pressure system a low 20% chance of development over the next five days as it meanders offshore. With this being in the extended period, there is a high amount of uncertainty regarding the exact placement of this feature and just how much moisture advects into the region during this time period. Regardless, there is certainly a signal for a wet and stormy weekend across South Florida, especially during the afternoon hours as insolation and diurnal heating will provide enough buoyancy for updrafts to get going. Localized flooding will also remain a concern during this time period as flow will remain light throughout the vertical column. The potential for a few strong storms also remains possible, with the primary hazards being strong wind gusts, heavy rainfall, and frequent lighting. High temperatures will remain near average throughout the extended period with highs in the upper 80s along the coastal areas of South Florida with highs in the lower 90s across the interior. MARINE... High pressure across the western Atlantic will continue to dominate the area with relatively weak south to southeasterly winds prevailing over the local waters. Some periods of winds turning variable and light are possible. Scattered showers and thunderstorms are expected each day, which may bring brief periods of rough seas and gusty winds. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 91 79 91 / 20 40 10 50 West Kendall 77 92 77 92 / 10 40 10 50 Opa-Locka 77 92 77 91 / 20 40 10 50 Homestead 78 91 77 90 / 10 30 10 40 Fort Lauderdale 79 91 79 90 / 20 40 10 50 N Ft Lauderdale 78 91 79 90 / 20 40 10 60 Pembroke Pines 77 91 77 90 / 20 40 10 60 West Palm Beach 77 91 77 91 / 20 40 20 60 Boca Raton 78 91 79 91 / 20 40 10 60 Naples 78 92 77 91 / 10 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation...Kelly Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 21, 8:53 AM EDT, 5 hours 19 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 853 AM EDT Wed Jul 21 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 220100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 853 AM EDT Wed Jul 21 2021 ...SCATTERED TO NUMEROUS STORMS THIS AFTERNOON... ...LOCALIZED FLOODING POSSIBLE WITH HEAVY DOWNPOURS... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: scattered to numerous thunderstorms, especially over the east coast metro areas and Lake Okeechobee region. The primary impacts will be lightning strikes, gusty winds, and locally heavy rainfall. Wind: A few storms could be strong enough to produce wind gusts up to 45mph. Flooding: Localized flooding is possible with the heaviest downpours, and instances of multiple rounds of heavy rain over the same location. Waterspouts: There is a slight chance of waterspouts over the local South Florida waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered thunderstorms are possible each day. The greatest coverage of showers and thunderstorms will be over the interior and east coast metro areas through the middle of the week. Frequent lightning, heavy downpours and gusty winds will be possible with the strongest thunderstorms. Heat indices are forecast to climb into the low to mid 100s for the middle and later portions of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Jul 21, 11:00 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT WED JUL 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM WATER SPOUT 20 WSW BONITA SHORES 26.22N 82.15W
07/21/2021 GMZ656 FL PUBLIC
MARINER SHARED VIDEO FOOTAGE OF A WATERSPOUT ASSOCIATED
WITH A SHOWER LOCATED APPROXIMATELY 20 MILES WEST OF
WIGGINS PASS.
&&
EVENT NUMBER MFL2100043
SRBSpecial weather statement, Jul 21, 2:12 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 212 PM EDT Wed Jul 21 2021 FLZ067-068-168-211915- Coastal Palm Beach County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 212 PM EDT Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY UNTIL 315 PM EDT... * At 211 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Juno Ridge to near Loxahatchee Groves to Loxahatchee NWR. These storms were nearly stationary. * Winds in excess of 45 mph and funnel clouds possible with these storms. * Locations impacted include... West Palm Beach, Boynton Beach, Delray Beach, Wellington, Palm Beach Gardens, Lake Worth, Riviera Beach, Palm Beach, Juno Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs, North Palm Beach, Lantana, Lake Park, Atlantis, Haverhill, Cloud Lake and Palm Beach International Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2686 7999 2646 8005 2648 8046 2690 8022 TIME...MOT...LOC 1811Z 329DEG 2KT 2686 8011 2668 8026 2652 8031 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:24 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 114 min |
| Jul 21, 4:14 PM EDT | Special Weather Statement | MFL | Monroe | 46 min |
| Jul 21, 4:20 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Jul 21, 4:58 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Jul 21, 5:35 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.